Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Aug 9, 2021, 3:29 PM EDT for 7 counties in Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 9, 2021, 4:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Hail
- 0.25 in
- Wind
- 50
Counties Breathitt County, KY, Jackson County, KY, Knott County, KY, Lee County, KY, Magoffin County, KY, Owsley County, KY, Wolfe County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625
WWUS83 KJKL 091929
SPSJKL
Special Weather Statement
National Weather Service JACKSON KY
329 PM EDT Mon Aug 9 2021
KYZ069-080-108-109-111>116-092015-
Jackson KY-Lee KY-Clay KY-Breathitt KY-Perry KY-Knott KY-Owsley KY-
Magoffin KY-Wolfe KY-Laurel KY-
329 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern Laurel,
Owsley, northern Perry, eastern Jackson, northwestern Knott,
Breathitt, Magoffin, Lee, southern Wolfe and northern Clay Counties
through 415 PM EDT...
At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Levi, or over Booneville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stay, Grass, Eversole and Ricetown around 335 PM EDT.
Lerose, Lone, Cowcreek, St. Helens, Airedale and Arnett around 340
PM EDT.
Jetts Creek, Athol, Tallega, Canyon Falls, Monica, Primrose,
Williba and Vada around 345 PM EDT.
Other locations in the path of this storm include Copebranch,
Guerrant, Oakdale, Turkey, Houston, Fillmore, Widecreek, Chenowee,
Yeadon, War Creek, Canoe, Sebastian's Branch, Talbert, Pence,
Elkatawa, Gentry, Curt, Frozen Creek, Lawson, Jackson, Inverness,
Dumont, Haddix, Fivemile, Howard Creek, Copland, Sewell, Saldee,
Vancleve, Noctor, Portsmouth, Quicksand, Smith Branch, Keck, Lost
Creek, Flintville, Clayhole, Taulbee and Watts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3720 8416 3756 8393 3754 8391 3762 8387
3764 8381 3766 8382 3771 8375 3772 8371
3774 8369 3775 8331 3771 8326 3775 8324
3775 8295 3767 8294 3763 8290 3733 8294
3729 8336 3732 8340 3727 8349
TIME...MOT...LOC 1929Z 259DEG 28KT 3749 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
GREIFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:01 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 9, 3:01 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 301 PM EDT Mon Aug 9 2021 .UPDATE... Issued at 230 PM EDT MON AUG 9 2021 Did a quick update to the grids on account of the storms to the west not fading out as implied by the last few runs of the HRRR. They seem to have formed a cold pool and are now expected to progress southeast through much of the CWA into late afternoon. The grids have been updated with these thoughts in mind as well as the inclusion of the latest T/Td obs and trends. These updates have been sent to the NDFD and web servers. UPDATE Issued at 1051 AM EDT MON AUG 9 2021 A few showers have popped up out ahead of the main convection attempting to move more into central Kentucky. Have freshened up the PoPs through this afternoon, still maintaining likely across the western third to half of the forecast area, where better moisture advection and instability will reside. Clouds may hamper some of the high temperatures, but will sit on the forecast highs for now and mainly update the near term hourly trends. Updates have been sent. UPDATE Issued at 810 AM EDT MON AUG 9 2021 Did slow down the PoPs just a bit based on upstream radar trends. Patchy river valley fog will be mixing out through 9 am. Otherwise, freshened up the hourly temperatures and dew points, incorporating the latest trends in the observations. && .SHORT TERM...(Today through Tuesday) Issued at 447 AM EDT MON AUG 9 2021 The latest upper level map features short wave ridging from the eastern Great Lakes down through the southern Appalachians. An upper level low is currently spiraling across the MN/WI border, with troughing extending south along the Mississippi Valley. Upstream of these features, short wave ridging is aligned across the Plains, with a deeper upper level low rotating across the northern Rockies. Meanwhile, broad ridging remains sprawled from the western Atlantic through Gulf of Mexico and across the southern CONUS. At the surface, moderate high pressure controls from the Mid-Atlantic region through the northern Gulf Coast. A weaker frontal system is skirting the northern Great Lakes, with a stronger system occupying from the northern Plains through the central Rockies/Great Basin region. Ongoing moisture advection along with a passing short wave trough has allowed for more sustained convection across portions of the Ohio Valley overnight. This convection has weakened as it has headed east, with weaker instability and drier mid-level air still in place across the eastern portions of the Commonwealth. Temperatures currently range from the mid to upper 60s in the valleys, to the lower 70s on the ridgetops. River valley fog is also occurring, although not as extensive compared to last night at this time. The models are in fairly good agreement aloft through the short term, with passing short wave energy generally dampening with time as it moves east and northeast across the northern half of the CONUS. This occurs in response to increased ridging across the southern CONUS, as higher heights expand to the north with time. This will result in increasing heat, humidity, and thunderstorm chances across the Ohio and Tennessee valleys, as low level flow remains out of the southwest. Mainly weaker synoptics are expected across our region, with mesoscale features more likely to dominate. As such, have relied more so on model output from the CAMs. Still, agreement is not great within this suite of guidance, so will maintain fairly good continuity from the previous forecast, while taking into account the latest data. PWATs will notably increase across our area today from the west, with 1.75"+ advecting in during the day. Heating, combined with the approach of a dampening short wave trough will allow for scattered to numerous convection across eastern Kentucky today. While a stronger storm cannot be ruled out across most areas, the better chance of this will generally occur west of I-75, where peak MU CAPE will be in the 2000-2500 J/kg range. Storm motions are more progressive in this regime, generally 10-20 kts, so heavy rainers should not linger too long over a given location. Highs today will range from the mid to upper 80s, with a few spots possibly touching 90. This would occur across our far east, where thicker cloud cover will hold off the longest. Storms will gradually diminish into this evening with the loss of heating; however, another uptick in activity will likely occur during the pre-dawn hours, as another increase in moisture advection combines with the approach of another more modest short wave trough as it moves across the Ohio Valley. This activity will push east across the area Tuesday morning, before additional scattered storms fire off in the afternoon as we heat up in a still weakly capped environment. There should be less organization to these cells; however, the instability looks to be more robust Tuesday afternoon, with MU CAPE values of greater than 2500 J/kg potentially, so some strong to damaging wind gusts will be possible in the stronger storms. Highs on Tuesday will be similar to perhaps a degree warmer in places, generally in the upper 80s, with a few 90 degree readings achievable, given the increasing heights across the region. .LONG TERM...(Wednesday through Monday) Issued at 301 PM EDT MON AUG 9 2021 The first part of the period will feature summer pattern with hot and muggy conditions expected. This as dome of ridging sets up in the southern parts of the lower 48 and any upper level troughs becoming more subtle. However, given the flatter pattern overall in the Ohio Valley expect weaker embedded shortwaves to lead to a fairly active pattern across the Lower Ohio Valley. These bouts of showers and thunderstorms will be most prevalent in the afternoon and evening hours when instability from daytime heating is maximized. The greatest threat for stronger storms looks to be Thursday and Friday given approaching cold front and high instability. However, isolated strong storm threat still possible Wednesday and daily chances of heavier rain through Friday given the PWATs climb closer to nearly 2 inches for some locations and slow storm motions. The warm air will be noticeable with the muggy conditions, as highs soar into the upper 80s to lower 90s through Friday. The overnight lows will be quite warm, with some nights getting close to maximum min records. This weekend has been a bit more volatile in the guidance suites, with what looks like a better consensus on a cold front settling south and becoming more stationary across the Lower Ohio Valley and Tennessee Valley. This would bring some drier air and cooler temperatures for the weekend into early next week, but not as dry as you might want given the lack of better frontal push. This boundary would also be the anchor for afternoon convection in parts of southeast Kentucky through the weekend if it sticks around. Given the uncertainty in these previously mentioned items and the various guidance suites backing off the idea of the front making it south will lean close to the NBM for this part of the period. Afternoon highs are expected to stay in the low to mid 80s and afternoon dewpoints in the mid to upper 60s will provide some relief. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 200 PM EDT MON AUG 9 2021 Convection this afternoon is now the main concern with a self- sustaining cluster of storms expected to affect most of the TAF sites through 00Z. Accordingly, have maintained VCTS through then with a tempo for worse prevailing conditions at all sites mainly from 18-22Z. Otherwise, VFR conditions will prevail through the majority of the forecast; however, any locations that see a direct impact from thunderstorms will see temporary IFR or worse conditions, along with gusty winds of up to 30 kts. Convection is expected to generally diminish by sunset, before upticking once again towards dawn Tuesday. Fog will likely be at a minimum for most of the night - to MVFR at worst - dependent on any clearing of the clouds. Winds will be out of the south and southwest at 5 to 10 kts through the early evening, before diminishing towards dusk. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...GEOGERIAN LONG TERM...DJ AVIATION...GEOGERIAN/GREIF
Hazardous weather outlook, Aug 9, 4:18 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 418 AM EDT Mon Aug 9 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 418 AM EDT Mon Aug 9 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected today. Some of the storms could become strong with gusty winds and heavy rainfall, especially west of I-75. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are expected at times through the period. Some of the stronger storms will be capable of producing gusty winds and torrential downpours through Friday. Isolated cases of wind damage and high water will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report thunderstorm wind damage and flooding to the National Weather Service. GEOGERIAN/GEERTSON
In the hours before
Special weather statement, Aug 9, 2:35 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service JACKSON KY
235 PM EDT Mon Aug 9 2021
KYZ079-083-084-091915-
McCreary KY-Wayne KY-Pulaski KY-
235 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of Wayne, southwestern
Pulaski and western McCreary Counties through 315 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, or 9 miles northeast of Byrdstown, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sunnybrook around 240 PM EDT.
Powersburg, Hidalgo and Zula around 245 PM EDT.
Slickford and Susie around 250 PM EDT.
Cooper and Mount Pisgah around 255 PM EDT.
Other locations in the path of this storm include Burfield, Oil
Valley, Barrier, Rockeybranch, Griffin, Parmleysville, Coopersville,
Slavens, Kidds Crossing, Ritner, Denney, Gregory, Delta and Co-
Operative.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3701 8486 3708 8455 3667 8445 3661 8491
3662 8499 3663 8500 3668 8500 3669 8502
3676 8501 3686 8506
TIME...MOT...LOC 1835Z 255DEG 30KT 3669 8506
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Aug 9, 2:41 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
241 PM EDT Mon Aug 9 2021
KYZ058-068-069-080-111-114-091930-
Jackson KY-Lee KY-Estill KY-Owsley KY-Rockcastle KY-Laurel KY-
241 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Laurel,
Owsley, southern Estill, Jackson, eastern Rockcastle and Lee Counties
through 330 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Loam, or 9 miles west of McKee, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Middlefork and Parrot around 245 PM EDT.
Hurley, Shop Branch, Collingsworth, Deese, Sandgap and Cornelius
around 250 PM EDT.
Waneta, Dabolt, Olin, Annville, Bond and Brazil around 255 PM EDT.
McKee, Bradshaw, Macedonia, Gray Hawk, Atkinstown, Mildred,
Foxtown, Tyner, Settle Store and Welchburg around 300 PM EDT.
Other locations in the path of this storm include Turkey Foot, New
Zion, Privett, Mummie, Lakes, Wind Cave, Herd, Zekes Point, Green
Hall, Elian, Arvel, Old Orchard, Nathanton, Maulden, Travellers Rest,
Wild Dog, Earnestville, Delvinta, Sturgeon, Banford, Island City,
Vincent, Endee, Ida May, Cressmont, Caryton, Blake, Heidelberg and
Yellow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3753 8420 3756 8416 3757 8409 3765 8413
3767 8409 3769 8409 3771 8370 3766 8359
3754 8356 3749 8358 3746 8355 3741 8354
3737 8355 3734 8365 3736 8367 3734 8369
3735 8378 3730 8388 3720 8434 3723 8438
TIME...MOT...LOC 1841Z 255DEG 30KT 3739 8415
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Aug 9, 2:49 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service JACKSON KY
249 PM EDT Mon Aug 9 2021
KYZ068-069-079-080-116-091930-
Jackson KY-Clay KY-Rockcastle KY-Laurel KY-Pulaski KY-
249 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of Laurel, eastern
Pulaski, southeastern Jackson, southeastern Rockcastle and
northwestern Clay Counties through 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bent, or 7 miles east of Somerset, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mount Victory around 255 PM EDT.
Bloss around 300 PM EDT.
Billows, Pongo and Rockcastle Springs around 305 PM EDT.
Other locations in the path of this storm include Bunch, Luner,
Bernstadt, Wood Creek Lake, Hightop, Carmichael, Hare, Hazel Patch,
London, Pittsburg, Sublimity City, East Bernstadt, London-Corbin
Airport, Victory, Maplesville, Langnau, Levi Jackson S.P., Atlanta,
Deer Lick, Crawford, Lesbas, Fariston, Mcwhorter and Greenmount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3723 8456 3738 8381 3708 8379 3694 8465
3696 8467
TIME...MOT...LOC 1849Z 263DEG 31KT 3711 8448
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Aug 9, 3:14 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
314 PM EDT Mon Aug 9 2021
KYZ052-104-106-092000-
Rowan KY-Elliott KY-Morgan KY-
314 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern Morgan,
eastern Rowan and Elliott Counties through 400 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blairs Mills, or 7 miles west of Sandy Hook, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Little Sandy and Steele around 320 PM EDT.
Sandy Hook, Newfoundland, Stark and Crockett around 330 PM EDT.
Other locations in the path of this storm include Isonville, Culver
and Bruin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3831 8334 3821 8330 3819 8327 3819 8324
3824 8322 3827 8317 3823 8309 3818 8305
3820 8304 3821 8301 3817 8298 3818 8292
3811 8289 3805 8295 3803 8300 3799 8302
3796 8330 3832 8340
TIME...MOT...LOC 1914Z 263DEG 31KT 3808 8327
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GREIFSpecial weather statement, Aug 9, 3:15 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service JACKSON KY
315 PM EDT Mon Aug 9 2021
KYZ079-080-083>085-092000-
McCreary KY-Whitley KY-Wayne KY-Laurel KY-Pulaski KY-
315 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of eastern Wayne,
southwestern Laurel, southeastern Pulaski, McCreary and Whitley
Counties through 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ritner, or 10 miles east of Monticello, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wiborg, Greenwood, Marshes Siding, Stearns and Alpine around 330
PM EDT.
Whitley City, Beulah Heights and Parkers Lake around 335 PM EDT.
Other locations in the path of this storm include Cumberland Falls
S.P., Honeybee, Duckrun, Bounty, Youngs Creek, Krupp, Redbird, Bark
Camp, Williamsburg, Walden, Clio, Deering, Goldbug, Rockholds, Faber,
Wofford, Rye and Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3660 8457 3660 8474 3697 8477 3709 8406
3697 8406 3697 8407 3695 8410 3693 8408
3690 8408 3689 8407 3685 8406 3685 8405
3659 8404
TIME...MOT...LOC 1915Z 263DEG 31KT 3679 8466
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GREIFSpecial weather statement, Aug 9, 3:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
329 PM EDT Mon Aug 9 2021
KYZ069-080-108-109-111>116-092015-
Jackson KY-Lee KY-Clay KY-Breathitt KY-Perry KY-Knott KY-Owsley KY-
Magoffin KY-Wolfe KY-Laurel KY-
329 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern Laurel,
Owsley, northern Perry, eastern Jackson, northwestern Knott,
Breathitt, Magoffin, Lee, southern Wolfe and northern Clay Counties
through 415 PM EDT...
At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Levi, or over Booneville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stay, Grass, Eversole and Ricetown around 335 PM EDT.
Lerose, Lone, Cowcreek, St. Helens, Airedale and Arnett around 340
PM EDT.
Jetts Creek, Athol, Tallega, Canyon Falls, Monica, Primrose,
Williba and Vada around 345 PM EDT.
Other locations in the path of this storm include Copebranch,
Guerrant, Oakdale, Turkey, Houston, Fillmore, Widecreek, Chenowee,
Yeadon, War Creek, Canoe, Sebastian's Branch, Talbert, Pence,
Elkatawa, Gentry, Curt, Frozen Creek, Lawson, Jackson, Inverness,
Dumont, Haddix, Fivemile, Howard Creek, Copland, Sewell, Saldee,
Vancleve, Noctor, Portsmouth, Quicksand, Smith Branch, Keck, Lost
Creek, Flintville, Clayhole, Taulbee and Watts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3720 8416 3756 8393 3754 8391 3762 8387
3764 8381 3766 8382 3771 8375 3772 8371
3774 8369 3775 8331 3771 8326 3775 8324
3775 8295 3767 8294 3763 8290 3733 8294
3729 8336 3732 8340 3727 8349
TIME...MOT...LOC 1929Z 259DEG 28KT 3749 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:59 PM EDT | Special Weather Statement | JKL | Montgomery | 46 min |
| Aug 9, 2:14 PM EDT | Special Weather Statement | JKL | Rockcastle | 46 min |
| Aug 9, 2:31 PM EDT | Special Weather Statement | JKL | Bath, Elliott, Menifee, Rowan | 44 min |
| Aug 9, 2:35 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 40 min |
| Aug 9, 2:41 PM EDT | Special Weather Statement | JKL | Estill, Jackson, Lee, Owsley | 49 min |
| Aug 9, 2:49 PM EDT | Special Weather Statement | JKL | Laurel, Pulaski | 41 min |
| Aug 9, 3:14 PM EDT | Special Weather Statement | JKL | Elliott | 46 min |
| Aug 9, 3:15 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 45 min |
| Aug 9, 3:37 PM EDT | Special Weather Statement | JKL | Clay, Laurel | 38 min |
| Aug 9, 3:50 PM EDT | Special Weather Statement | JKL | Laurel, McCreary, Pulaski | 40 min |
| Aug 9, 4:26 PM EDT | Special Weather Statement | JKL | Knox, Laurel, Whitley | 49 min |
| Aug 9, 5:16 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox | 44 min |
| Aug 9, 6:04 PM EDT | Special Weather Statement | JKL | McCreary | 41 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.